Alert archive / Massachusetts / River Flood Warnings in 2022
River Flood Warning 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this river flood warning at Dec 23, 2022, 10:56 AM EST for Franklin County, Massachusetts. It took effect at Dec 23, 2022, 11:45 AM EST. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2022, 10:56 AM EST (15:56 UTC)
- In effect from
- Dec 23, 2022, 11:45 AM EST
- Expired
- Dec 23, 2022, 10:12 PM EST
- In force
- 10 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Franklin County, MA
The radar
The Albany radar (KENX), 114 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Deerfield River at West Deerfield (WDEM3). The gauge peaked at 8.44 ft at Dec 23, 2022, 12:00 PM EST.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01170000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
226
WGUS41 KBOX 231556
FLWBOX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Boston/Norton MA
1056 AM EST Fri Dec 23 2022
...The National Weather Service in Boston/Norton MA has issued a
Flood Warning for the following rivers in Massachusetts...
West Deerfield River AT West Deerfield affecting Franklin County.
For the Deerfield River...including Charlemont, West Deerfield...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1100 PM EST.
&&
MAC011-240400-
/O.NEW.KBOX.FL.W.0002.221223T1645Z-221224T0600Z/
/WDEM3.1.RS.221223T1645Z.221224T0000Z.221224T0316Z.NO/
1056 AM EST Fri Dec 23 2022
...FLOOD WARNING IN EFFECT UNTIL JUST AFTER MIDNIGHT TONIGHT...
* WHAT...Minor flooding is forecast.
* WHERE...West Deerfield River AT West Deerfield.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 9.5 feet, The Deerfield River oversrpeads some of the
lowest lying farmland in the Deerfield area. Floodwaters inundate
a portion of Pogues Hole Road. Also lowest lying recreational
fields and parking lots nearby the river start to flood.
* ADDITIONAL DETAILS...
- At 10:30 AM EST Friday the stage was 8.1 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 10.2 feet this evening. It
will then fall below flood stage late this evening.
- Flood stage is 9.0 feet.
- Flood History...This crest compares to a previous crest of
10.1 feet on 04/02/2004.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4264 7272 4258 7265 4260 7257 4249 7261
4260 7277
$$
RM1 follow-up statement
127
WGUS81 KBOX 240312
FLSBOX
Flood Statement
National Weather Service Boston/Norton MA
1012 PM EST Fri Dec 23 2022
...The Flood Warning is cancelled for the following rivers in
Massachusetts...
West Deerfield River AT West Deerfield affecting Franklin County.
MAC011-240415-
/O.CAN.KBOX.FL.W.0002.000000T0000Z-221224T0312Z/
/WDEM3.1.RS.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1012 PM EST Fri Dec 23 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the West Deerfield River AT West Deerfield.
* ADDITIONAL DETAILS...
- At 9:46 PM EST Friday the stage was 7.2 feet.
- Forecast...The river is expected to fall to 3.7 feet Monday
morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4264 7272 4258 7265 4260 7257 4249 7261
4260 7277
$$
BelkWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this river flood warning went out at Dec 23, 10:02 AM EST, 54 minutes earlier.
Area forecast discussion, Dec 23, 10:02 AM EST, 54 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1002 AM EST Fri Dec 23 2022
.SYNOPSIS...
A high impact storm brings multiple hazards, including high
winds, coastal flooding, and heavy rainfall today Friday,
followed by plummeting temperatures this evening. A chilly
holiday weekend ahead, while majority of the region remains dry,
areas along the immediate south coast, Cape Cod, and Islands
likely to see ocean-effect snow showers Saturday, and possibly
Sunday. Dry weather is expected next week with a gradual warming
trend. Temperatures could reach the 50s by the end of the week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
10 AM Update:
Forecast remains on track.
Widespread heavier rainfall associated with the nose of the low
level jet has lifted to the north and east. However, additional
showers will be moving through the region through the afternoon
as strong shortwave energy moves in ahead of the anomalous
upper low. Could see brief heavy rain with the actual cold
front this afternoon.
Core of the strongest winds focused across eastern MA. Gusts
55-65 mph possible from the Cape Cod to Cape Ann next hour or
so before diminishing as the low level jet lifts out. Still
quite windy into the afternoon with gusts 35-45 mph, and we are
expecting another surge of strong wind with the cold front and
wind shift to SW mid/late afternoon. The strongest SW gusts
which could briefly reach 50-60 mph will likely be across
eastern MA with the secondary low level jet. The jet is weaker,
50-60 kt, but inversion will be mixing out with strong cold
advection and deepening boundary layer so should be able to mix
a lot of this wind down, especially given strong pressure rise
fall couplet with the front.
Cold front timing 18-21z from west to east followed by rather
impressive temp drop behind the front. Expect 25-30 degree temp
fall in 6 hour period behind the front. Temps already zero to 5
in western PA and well into 40s eastern PA/NJ so temp gradient
is pretty remarkable. Expect temps by late afternoon to be
falling through the 20s in western MA/CT and through the 30s in
eastern New Eng. Showers may end as a brief period of snow
showers in the west but should end quickly as much drier air
moves in. There will be a 1-2 hour window later this afternoon
in western MA/CT for a few icy spots on roads but not expecting
a significant impact as the strong winds and rapid drying takes
hold. Dewpoints will be falling through the 20s and into teens
within a few hours after the colder moves in and roads will dry
out quickly.
Coastal flooding...see section below
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Temperatures continue to plummet tonight into Saturday, with
most areas unlikely to get out of the 20s at all Saturday. Sub-
zero winds chills expected tonight, with single digits above
zero to teens Saturday. Gave some through to a Wind Chill
Advisory for portions of Franklin County, but it is such a small
area, just did not think it would be representative of the
larger forecast zone.
Also looking at a rare WSW wind-driven ocean effect snow shower
scenario across the southern coastal waters tonight into
Saturday, which may also graze portions of Cape Cod and the
islands. Given the much colder air and the relatively mild
ocean waters. Have snow amounts up to a couple inches on the
islands, with a coating across Cape Cod.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Highlights:
* Dry and cold on Christmas then a warming trend next week
For those who aren't fans of the Arctic blast this weekend, a
pattern change looks to take place next week that should bring
temperatures back into the 50s as we approach New Year's
weekend.
Deep closed low over Quebec slowly lifts out of region and is
replaced by upper ridging along much of eastern seaboard as deep
trough digs into western third of country. Both GFS/ECMWF and
their ensembles show rising heights through next week which
supports a gradual warming trend. This also favors an overall
dry pattern with little if any precipitation expected through
next Friday.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
12z TAFs: Moderate confidence.
IFR/MVFR this morning in rain and fog. Strong SE winds gusting
to 40-50kt with LLWS given 50-60+ kt winds around 2000 ft.
During afternoon, a powerful cold front moves through with a
rapid decrease in rain coverage, ceilings improving to MVFR or
lower-end VFR, and a wind shift from S to SW/WSW with gusts
35-45 kt. Lower probability for the western airports (mainly
BDL-BAF) that any wet pavement could freeze and become icy as
temperatures fall into the upper 20s between 21-00z Sat.
Higher confidence tonight and Sat. MVFR to VFR with gusty W to
SW winds gusts up to 45 kt. Generally dry, but ocean-effect SHSN
possible at ACK and perhaps HYA/FMH. Rapid temperature fall
likely, which may cause icy spots on runways. Sub-freezing
temperatures continue Saturday.
KBOS Terminal...Moderate confidence.
KBDL Terminal...Moderate confidence.
Outlook /Saturday Night through Tuesday/...
Saturday through Saturday Night: VFR. Windy with gusts up to
35 kt.
Christmas Day: VFR. Windy with local gusts up to 30 kt.
Sunday Night through Monday: VFR. Breezy.
Monday Night through Tuesday: VFR.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
High Confidence.
Powerful low pressure moves farther away from the waters, with a
strong arctic front passing through this afternoon into this
evening. Solid gale-force sustained winds, with frequent gusts
as high as 50 kt. Storm Warnings continue for all waters.
Wind shift from S or SE to the SW behind this front,
along with a rapid drop in temperature. Possibility for some
freezing spray across the nearshore waters after midnight
through Saturday.
Outlook /Saturday Night through Tuesday/...
Saturday: Moderate risk for gale force winds with gusts up to
35 kt. Rough seas up to 16 ft. Chance of snow showers, freezing
spray likely.
Saturday Night: Strong winds with gusts up to 30 kt. Rough seas
up to 13 ft. Chance of snow showers, freezing spray likely.
Christmas Day: Strong winds with gusts up to 30 kt. Rough seas
up to 12 ft. Slight chance of snow showers.
Sunday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Rough seas up to 10 ft.
Monday: Low risk for Small Craft Advisory winds with gusts up
to 20 kt. Seas up to 5 ft.
Monday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Tuesday: Winds less than 25 kt.
&&
.TIDES/COASTAL FLOODING...
Minor to moderate coastal flooding impacted the south coast
with the earlier high tide. Providence peaked at 9.2 ft with a
3.8 ft surge. Moderate flooding impacted many Narragansett Bay
communities.
Flood threat will shift to the east coast with the late morning
high tide. Expect a 2 to 2.5 ft surge along eastern MA coast.
Widespread minor to moderate flooding is expected. 20 ft seas
at buoy 029 SE of Gloucester and this wave action on SE flow will
likely result in some areas along the north shore reaching high
end moderate flooding.
Previous discussion...
* Coastal Flood Warning for both the east and south coasts this
morning
We continue to expect widespread minor coastal flooding with
pockets of moderate coastal flooding, along with beach erosion.
It is rather unusual to have coastal flooding on an east to
southeast wind, and for it to impact both coasts, but this is a
highly anomalous system.
The magnitude of coastal flooding will be determined by how
quickly the winds/seas ramp up. Guidance still looking like an
earlier onset is most likely. This means a greater risk of
moderate flooding along the south coast for places like
Narragansett Bay.
The high tides occur around 7-9 AM Friday along the south
coasts, and in the 10 AM to noon timeframe across the eastern MA
Coast. Given an ESE wind direction and support from the various
guidance, we are expecting a 1.5 to 3.5 foot storm surge.
Typically vulnerable shoreline roads may become flooded and
impassable within a few hours of high tide. In addition, there
may be significant beach erosion on the south coast, including
ocean-exposed beaches of Rhode Island and Westport. Significant
beach erosion may also occur on the south side of Marthas
Vineyard and Nantucket.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 7 PM EST this evening for CTZ002>004.
MA...Wind Advisory until 7 PM EST this evening for MAZ002>004-
008>012-026.
High Wind Warning until 7 AM EST Saturday for MAZ005>007-
013>024.
Coastal Flood Warning until 2 PM EST this afternoon for MAZ007-
015-016-019>024.
RI...High Wind Warning until 7 AM EST Saturday for RIZ001>008.
Coastal Flood Warning until 2 PM EST this afternoon for RIZ002-
004>008.
MARINE...Storm Warning until 7 PM EST this evening for ANZ230>237-
254>256.
Storm Warning until 1 AM EST Saturday for ANZ250-251.
&&
SYNOPSIS...Belk/JWD
NEAR TERM...KJC
SHORT TERM...Belk
LONG TERM...JWD
AVIATION...Belk/JWD
MARINE...Belk/JWD
TIDES/COASTAL FLOODING...Hazardous weather outlook, Dec 23, 4:08 AM EST, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 408 AM EST Fri Dec 23 2022 CTZ002>004-MAZ002>004-008>012-026-240915- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Northern Middlesex MA- 408 AM EST Fri Dec 23 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts and western Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ005-006-013-014-017-018-RIZ001-003-240915- Central Middlesex MA-Western Essex MA-Western Norfolk MA- Southeast Middlesex MA-Northern Bristol MA-Western Plymouth MA- Northwest Providence RI-Western Kent RI- 408 AM EST Fri Dec 23 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST SATURDAY... This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts and northern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ007-015-016-019>024-RIZ002-004>008-240915- Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-Eastern Plymouth MA- Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA- Nantucket MA-Southeast Providence RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 408 AM EST Fri Dec 23 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM EST SATURDAY... ...COASTAL FLOOD WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Coastal Flood Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-254>256-240915- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 408 AM EST Fri Dec 23 2022 ...STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ250-251-240915- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- 408 AM EST Fri Dec 23 2022 ...STORM WARNING IN EFFECT UNTIL 1 AM EST SATURDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Dec 23, 10:48 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
1048 AM EST FRI DEC 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM COASTAL FLOOD SCITUATE 42.19N 70.73W
12/23/2022 PLYMOUTH MA TRAINED SPOTTER
REPORTED BY AMATEUR RADIO. INTERSECTION OF
FRONT STREET AT EDWARD FOSTER ROAD CLOSED
DUE TO COASTAL FLOODING - TOWN PARKING LOT
STARTING TO FLOOD.
1005 AM COASTAL FLOOD 3 E HORSENECK BEACH 41.50N 71.03W
12/23/2022 BRISTOL MA AMATEUR RADIO
ROCKS SEVERAL INCHES DEEP ON TO THE ROADWAY
ON EAST BEACH ROAD. BULLDOZER REQUIRED TO
REMOVE IT.
1005 AM COASTAL FLOOD 1 WNW NAHANT 42.43N 70.93W
12/23/2022 ESSEX MA AMATEUR RADIO
NAHANT CAUSEWAY MINOR FLOODING WITH ROCKS
THROWN UP ON TO THE CAUSEWAY.
1005 AM COASTAL FLOOD 1 NNE SWAMPSCOTT 42.48N 70.89W
12/23/2022 ESSEX MA AMATEUR RADIO
SECTION OF ATLANTIC AVE CLOSED DUE TO
COASTAL FLOODING.
1005 AM COASTAL FLOOD 1 WSW SALEM 42.52N 70.89W
12/23/2022 ESSEX MA AMATEUR RADIO
BRIDGE STREET CLOSED DUE TO COASTAL FLOODING
IN SALEM.
1000 AM COASTAL FLOOD 1 ENE SCITUATE 42.20N 70.72W
12/23/2022 PLYMOUTH MA PUBLIC
MINOR STREET FLOODING FROM COASTAL FLOODING,
BAILEYS CAUSEWAY FLOODED OUT.
1000 AM COASTAL FLOOD 2 ESE LYNN 42.46N 70.93W
12/23/2022 ESSEX MA AMATEUR RADIO
MINOR STREET FLOODING WITH FLOODING OVER THE
SEAWALL IN LYNN.
0950 AM COASTAL FLOOD 1 S DUXBURY 42.03N 70.67W
12/23/2022 PLYMOUTH MA PUBLIC
WASHINGTON STREET, KING CAESAR ROAD, AND
GURNET ROAD FLOODED AND IMPASSABLE FROM
COASTAL FLOODING.
0948 AM COASTAL FLOOD SWAMPSCOTT 42.47N 70.90W
12/23/2022 ESSEX MA AMATEUR RADIO
SECTION OF HUMPHREY STREET CLOSED DUE TO
COASTAL FLOODING.
0948 AM COASTAL FLOOD 1 SSE LYNN 42.46N 70.96W
12/23/2022 ESSEX MA AMATEUR RADIO
SECTION OF SUMMER STREET IN LYNN CLOSED DUE
TO COASTAL FLOODING.
0914 AM COASTAL FLOOD 1 NE EAST GREENWICH 41.66N 71.45W
12/23/2022 KENT RI PUBLIC
TWITTER: WATER STREET IN EAST GREENWICH
IMPASSABLE DUE TO COASTAL FLOODING.
0839 AM COASTAL FLOOD 1 E BARRINGTON 41.73N 71.29W
12/23/2022 BRISTOL RI BROADCAST MEDIA
BROADCAST MEDIA TWEETED PICTURE OF A
COMPLETELY FLOODED MATTHEWSON RD IN
BARRINGTON RI.
0830 AM COASTAL FLOOD 1 NW WARREN 41.73N 71.28W
12/23/2022 BRISTOL RI PUBLIC
SOCIAL MEDIA VIDEO OF COASTAL FLOODING ON
MAIN STREET IN WARREN RI.
0815 AM COASTAL FLOOD 5 SW PRUDENCE ISLAND 41.55N 71.38W
12/23/2022 NEWPORT RI AMATEUR RADIO
MAIN ROAD FLOODED ISOLATING THE NORTHERN AND
SOUTHERN PARTS OF THE ISLAND.
0815 AM COASTAL FLOOD 4 N NORTH KINGSTOWN 41.57N 71.45W
12/23/2022 ANZ236 RI AMATEUR RADIO
WICKFORD COVE FLOODED AND IMPASSABLE. UP TO
2 FEET OF COASTAL FLOODING. ROAD CLOSED.
0811 AM COASTAL FLOOD 1 NNW MARION 41.72N 70.77W
12/23/2022 PLYMOUTH MA AMATEUR RADIO
SECTION OF FRONT STREET CLOSED DUE TO
COASTAL FLOODING.
0810 AM COASTAL FLOOD 1 NE NARRAGANSETT 41.43N 71.46W
12/23/2022 WASHINGTON RI TRAINED SPOTTER
REPORTED BY AMATEUR RADIO. BEACH STREET
FLOODED AND WATER UP TO GARAGES.
0806 AM COASTAL FLOOD 2 SW NARRAGANSETT 41.41N 71.49W
12/23/2022 WASHINGTON RI AMATEUR RADIO
FODDERING FARM ROAD AT HARBOUR ISLAND ROAD
FLOODED AND IMPASSABLE FROM COASTAL
FLOODING.
0800 AM COASTAL FLOOD 1 N HORSENECK BEACH 41.52N 71.09W
12/23/2022 ANZ235 MA AMATEUR RADIO
WESTPORT HARBOR AREA HAD 2 FEET OF STREET
FLOODING ON HARBOR ROADS AND WATER WAS UP TO
THE BOTTOM OF DPW VEHICLES.
0759 AM COASTAL FLOOD 1 E PROVIDENCE 41.82N 71.39W
12/23/2022 PROVIDENCE RI TRAINED SPOTTER
REPORTED BY AMATEUR RADIO. TRAINED SPOTTER
PROVIDED PICTURES OF SEVERAL INCHES OF
COASTAL STORM SURGE FLOODING.
0745 AM COASTAL FLOOD 5 S BOURNE 41.66N 70.62W
12/23/2022 BARNSTABLE MA FIRE DEPT/RESCUE
REPORTED BY AMATEUR RADIO. OCEAN AVENUE
PARTIALLY FLOODED.
0738 AM COASTAL FLOOD 3 NE DARTMOUTH 41.60N 70.96W
12/23/2022 BRISTOL MA AMATEUR RADIO
CUSHMAN LANE AT RUSSELLS MILLS ROAD CLOSED
DUE TO COASTAL FLOODING.
0730 AM COASTAL FLOOD 2 SSW FREETOWN 41.79N 71.07W
12/23/2022 BRISTOL MA LAW ENFORCEMENT
REPORTED BY AMATEUR RADIO. FLOODING ON WATER
STREET FROM TIDAL INFLUENCE OF THE ASSONET
RIVER.
0719 AM COASTAL FLOOD 1 SE MATTAPOISETT 41.65N 70.80W
12/23/2022 PLYMOUTH MA AMATEUR RADIO
REPORTED BY AMATEUR RADIO. TOWN WHARF AND
NEDS POINT EXPERIENCING COASTAL FLOODING.
0717 AM COASTAL FLOOD 5 SSE NEW BEDFORD 41.60N 70.90W
12/23/2022 BRISTOL MA LAW ENFORCEMENT
REPORTED BY AMATEUR RADIO. FORT TABER IS
CLOSED DUE TO COASTAL FLOODING.
0715 AM COASTAL FLOOD 2 SW WESTERLY AP 41.34N 71.83W
12/23/2022 WASHINGTON RI PUBLIC
TWITTER VIDEO REVEALS MINOR COASTAL FLOODING
ON WATCH HILL ROAD.
0713 AM COASTAL FLOOD 2 SSE WESTERLY AP 41.33N 71.79W
12/23/2022 WASHINGTON RI PUBLIC
TWITTER VIDEO REVEALED COASTAL FLOODING ON
ATLANTIC AVE IN WESTERLY.
0704 AM COASTAL FLOOD 1 SSE WAREHAM 41.74N 70.72W
12/23/2022 PLYMOUTH MA LAW ENFORCEMENT
REPORTED MY AMATEUR RADIO. 12-18 INCHES OF
INUNDATION FROM COASTAL FLOODING AT ROBY
STREET AND POND STREET.
0700 AM COASTAL FLOOD 5 SSW MATTAPOISETT 41.60N 70.84W
12/23/2022 ANZ234 MA AMATEUR RADIO
REPORTED BY AMATEUR RADIO. GOULART MEMORIAL
DRIVE AND THE WEST ISLAND CAUSEWAY -
SIGNIFICANT SPLASHOVER AND SEVERAL INCHES OF
FLOODING - SEAWEED AND DEBRIS IN THE
ROADWAY.
0655 AM COASTAL FLOOD 2 NNW BLOCK ISLAND 41.19N 71.59W
12/23/2022 WASHINGTON RI TRAINED SPOTTER
REPORTED BY AMATEUR RADIO. 2 FEET OF WATER
OVER COAST GUARD ROAD.
0646 AM COASTAL FLOOD 4 S NEW BEDFORD 41.61N 70.93W
12/23/2022 BRISTOL MA LAW ENFORCEMENT
RELAYED BY AMATEUR RADIO. LAW ENFORCEMENT IS
REPORTING 1 FOOT OF COASTAL FLOODING.
0633 AM COASTAL FLOOD 4 ESE NEWPORT 41.47N 71.25W
12/23/2022 NEWPORT RI LAW ENFORCEMENT
REPORTED BY AMATEUR RADIO SACUHSET POINT
ROAD AND THE SACUHSET POINT REFUGE FLOODED
OVER FROM COASTAL FLOODNG.
0630 AM COASTAL FLOOD 4 SW MATTAPOISETT 41.63N 70.87W
12/23/2022 BRISTOL MA TRAINED SPOTTER
REPORTED BY AMATEUR RADIO. BEECHWOOD STREET
THROUGH COVE STREET AND WIBUR POINT -
SEVERAL INCHES OF STREET FLOODING DUE TO
COASTAL FLOODING.
0628 AM COASTAL FLOOD 4 S NEW BEDFORD 41.61N 70.93W
12/23/2022 BRISTOL MA AMATEUR RADIO
ROGERS STREET AT SAINT JOHN STREET CLOSED
DUE TO THE COASTAL FLOODING.
0555 AM COASTAL FLOOD 3 ENE DARTMOUTH 41.58N 70.95W
12/23/2022 BRISTOL MA AMATEUR RADIO
SMITH NECK ROAD BY PADANARAM BRIDGE IS BEING
CLOSED DUE TO SPLASHOVER AND DEBRIS.
0546 AM COASTAL FLOOD 3 ENE DARTMOUTH 41.59N 70.95W
12/23/2022 BRISTOL MA LAW ENFORCEMENT
RELAYED BY AMATEUR RADIO. WAVES CRASHING
OVER PADANARAM BRIDGE. BRIDGE IS BEING
CLOSED TO TRAFFIC.
1015 AM NON-TSTM WND DMG 3 ENE BURRILLVILLE 41.97N 71.67W
12/23/2022 PROVIDENCE RI PUBLIC
REPORTED BY AMATEUR RADIO PINE TREE SNAPPED
IN HALF AND TOOK WIRES DOWN IN THE AREA OF
75 N HILL ROAD.
0913 AM NON-TSTM WND DMG 2 E EAST HARTFORD 41.77N 72.58W
12/23/2022 HARTFORD CT PUBLIC
TREE/BRANCHES DOWN AND ROAD CLOSED ON SILVER
LANE & OAK ST. NEAR MANCHESTER LINE.
0912 AM NON-TSTM WND DMG 1 SE WORCESTER 42.26N 71.80W
12/23/2022 WORCESTER MA LAW ENFORCEMENT
WORCESTER PD CALLED TO REPORT TREES AND/OR
POWERLINES DOWN ON NUMEROUS STREETS ACROSS
THE CITY THIS MORNING. STREETS INCLUDED
GRANITE AT KRISTEN ST, CARPENTER STREET,
WINIFRED AVE, GRAFTON AVE, MARCH ST, AND
WAKE AVE.
0803 AM NON-TSTM WND DMG 2 WNW TEWKSBURY 42.63N 71.28W
12/23/2022 MIDDLESEX MA FIRE DEPT/RESCUE
REPORTED BY AMATEUR RADIO ROGERS STREET -
WIRES DOWN ON A BUS.
0738 AM NON-TSTM WND DMG 1 SSE CHELMSFORD 42.58N 71.36W
12/23/2022 MIDDLESEX MA PUBLIC
REPORTED BY AMATEUR RADIO TREES AND WIRES
DOWN - ACTON ROAD BETWEEN FAY STREET AND
PARKER ROAD,.
0724 AM NON-TSTM WND DMG 1 S HINGHAM 42.23N 70.89W
12/23/2022 PLYMOUTH MA AMATEUR RADIO
REPORTED BY AMATEUR RADIO SEVERAL TREES DOWN
INCLUDING ON BEDFORD STREET (RTE 18).
0710 AM NON-TSTM WND DMG 1 S WESTFIELD 42.12N 72.75W
12/23/2022 HAMPDEN MA TRAINED SPOTTER
SHINGLES BLOWN OFF A HOME AND PART OF A
FENCE BLOWN DOWN ON FALLEY DRIVE.
0652 AM NON-TSTM WND DMG 2 WNW STOW 42.45N 71.54W
12/23/2022 MIDDLESEX MA LAW ENFORCEMENT
REPORTED BY AMATEUR RADIO LARGE TREE DOWN ON
HARVARD ROAD AT SYLVAN DRIVE.
0651 AM NON-TSTM WND DMG 1 NNE HALIFAX 41.99N 70.86W
12/23/2022 PLYMOUTH MA AMATEUR RADIO
REPORTED BY AMATEUR RADIO ROUTE 58 AT
PALMERVILLE ROAD - TREE DOWN PER LAW
ENFORCEMENT.
0645 AM NON-TSTM WND DMG 1 WSW SALISBURY 42.83N 70.87W
12/23/2022 ESSEX MA PUBLIC
REPORTED BY AMATEUR RADIO MOBILE MINI
STORAGE CONTAINER BLOWN OVER AND DAMAGED OFF
BRIDGE ROAD.
0645 AM NON-TSTM WND DMG 2 S WAYLAND 42.34N 71.37W
12/23/2022 MIDDLESEX MA FIRE DEPT/RESCUE
REPORTED BY AMATEUR RADIO RICE SPRING LANE -
TREE ON A HOUSE PENETRATING THE ROOF.
0634 AM NON-TSTM WND DMG 2 SW SALEM 42.52N 70.89W
12/23/2022 ESSEX MA AMATEUR RADIO
REPORTED BY AMATEUR RADIO DODGE STREET -
LARGE TREE BRANCH DOWN - LANDING ON A HOUSE
DAMAGING A WINDOW AND A SECTION OF FENCING.
0630 AM NON-TSTM WND DMG 2 S GOSHEN 42.41N 72.80W
12/23/2022 HAMPSHIRE MA AMATEUR RADIO
REPORTED BY AMATEUR RADIO TREE DOWN ON WIRES
BLOCKING ROAD ON ADAMS STREET.
0630 AM NON-TSTM WND DMG 3 NE HUNTINGTON 42.27N 72.84W
12/23/2022 HAMPSHIRE MA AMATEUR RADIO
REPORTED BY AMATEUR RADIO TREE DOWN BLOCKING
COUNTY ROAD.
0629 AM NON-TSTM WND DMG 2 NW MATTAPOISETT 41.69N 70.83W
12/23/2022 PLYMOUTH MA LAW ENFORCEMENT
REPORTED BY AMATEUR RADIO TREE AND WIRES
DOWN AT NORTH STREET AND NORTH WOODS LANE.
0620 AM NON-TSTM WND DMG 1 SSE SPRINGFIELD 42.10N 72.53W
12/23/2022 HAMPDEN MA FIRE DEPT/RESCUE
REPORTED BY AMATEUR RADIO TREE DOWN ON A
HOUSE ON EMERSON STREET.
0610 AM NON-TSTM WND DMG ANDOVER 42.66N 71.14W
12/23/2022 ESSEX MA LAW ENFORCEMENT
REPORTED BY AMATEUR RADIO JUNIPER ROAD
CLOSER TO THE CHANDLER ROAD INTERSECTION -
TREE DOWN.
0608 AM NON-TSTM WND DMG 2 E ANDOVER 42.65N 71.09W
12/23/2022 ESSEX MA FIRE DEPT/RESCUE
REPORTED BY AMATEUR RADIO LARGE TREE DOWN ON
HIGH TENSION WIRES IN THE AREA OF 960
JOHNSON STREET PER FIRE DEPT/RESCUE.
0606 AM NON-TSTM WND DMG 1 WNW NORTH ANDOVER 42.70N 71.13W
12/23/2022 ESSEX MA BROADCAST MEDIA
TREE ON A HOUSE AND A CAR, SIGNIFICANTLY
DAMAGING THE CAR ON ROUTE 114.
0603 AM NON-TSTM WND DMG ANDOVER 42.66N 71.14W
12/23/2022 ESSEX MA AMATEUR RADIO
RELAYED MY AMATEUR RADIO. TREES DOWN ON
PHILLIPS ST AT ABOOT ST AND BEACON STREET AT
LOWELL STREET.
0600 AM NON-TSTM WND DMG 1 NNE WETHERSFIELD 41.71N 72.66W
12/23/2022 HARTFORD CT TRAINED SPOTTER
IN THE AREA OF 96 BROAD STREET - TREE DOWN.
0539 AM NON-TSTM WND DMG 1 NNE WETHERSFIELD 41.71N 72.66W
12/23/2022 HARTFORD CT TRAINED SPOTTER
IN THE AREA OF 111 SOUTHWELL ROAD - TREES
AND WIRES DOWN.
0530 AM NON-TSTM WND DMG IPSWICH 42.68N 70.84W
12/23/2022 ESSEX MA AMATEUR RADIO
2 EDGE STREET - TREE INTO A HOUSE - NO
INJURIES.
0500 AM NON-TSTM WND DMG 1 S MANCHESTER 41.77N 72.52W
12/23/2022 HARTFORD CT PUBLIC
REPORTED BY TRAINED SPOTTER.
0230 AM NON-TSTM WND DMG 1 SE LYNN 42.46N 70.95W
12/23/2022 ESSEX MA AMATEUR RADIO
LARGE TREE BRANCH DOWN PARTIALLY BLOCKING
SOUTH COMMON STREET.
0559 AM NON-TSTM WND GST 2 ESE BLOCK ISLAND 41.15N 71.55W
12/23/2022 M60 MPH WASHINGTON RI MESONET
MESONET STATION FW8194 NEW SHOREHAM.
0539 AM NON-TSTM WND GST 1 NW DENNIS 41.74N 70.22W
12/23/2022 M59 MPH BARNSTABLE MA MESONET
MESONET STATION FW7612 DENNIS.
0505 AM NON-TSTM WND GST 2 ESE ROCKPORT 42.64N 70.58W
12/23/2022 M59 MPH ESSEX MA MESONET
MESONET STATION AV086 ROCKPORT.
&&The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 11:38 AM EST | Areal Flood Warning | BOX | Franklin | 3 hr |
Nearby
River Flood Warnings in Massachusetts, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.